Alert archive / Oregon / Frost Advisories in 2012

Frost Advisory 36, NWS Medford, OR

August 31, 2012Klamath County, Lake County, Oregon

NWS Medford, OR issued this frost advisory at Aug 31, 2012, 1:41 PM PDT for Klamath County, Lake County, Oregon. It took effect at Sep 1, 2012, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2012, 1:41 PM PDT (20:41 UTC)
In effect from
Sep 1, 2012, 3:00 AM PDT
Expired
Sep 1, 2012, 8:00 AM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WWUS76 KMFR 312041
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
141 PM PDT FRI AUG 31 2012

ORZ030-031-011500-
/O.UPG.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/
/O.NEW.KMFR.FR.Y.0036.120901T1000Z-120901T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST
141 PM PDT FRI AUG 31 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 


* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER
  30S LATE TONIGHT INTO SATURDAY MORNING.

* LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK...
  AND AREAS GENERALLY NORTH OF CRESCENT. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PETRUCELLI
2 follow-up statements
102 
WWUS76 KMFR 010347 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
838 PM PDT FRI AUG 31 2012

CORRECTED WORDING

ORZ030-031-011500-
/O.UPG.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/
/O.COR.KMFR.FR.Y.0036.120901T1000Z-120901T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST
838 PM PDT FRI AUG 31 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY.


* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER
  30S LATE TONIGHT INTO SATURDAY MORNING.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: AREAS ALONG AND NEAR
  HIGHWAY 97 NORTH OF CHILOQUIN...AREAS BETWEEN CHEMULT AND SILVER
  LAKE...AREAS IN AND AROUND BEATTY...AND AREAS FROM FORT ROCK
  NORTHWARD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL
560 
WWUS76 KMFR 011502
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
802 AM PDT SAT SEP 1 2012


ORZ030-031-011615-
/O.EXP.KMFR.FR.Y.0036.000000T0000Z-120901T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST
802 AM PDT SAT SEP 1 2012

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Aug 31, 8:54 AM PDT, 4 hours 47 minutes earlier.

Area forecast discussion, Aug 31, 8:54 AM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
854 AM PDT FRI AUG 31 2012

.DISCUSSION...LEATEST VISIBLE IMAGE SHOWS MARINE STRATUS IN PARTS
OF THE UMPQUA BASIN AND VALLEY LOCATIONS IN COOS AND CURRY
COUNTIES. THIS SHOULD BURN OFF IN THE NEXT FEW HOURS. MEANWHILE
AREAS OF SMOKE CONTINUE TO PERSIST OVER MUCH OF THE FORECAST AREA
FROM THE FIRES IN NORTHERN CALIFORNIA. WE'LL TAKE A CLOSER LOOK AT
OVERNIGHT TEMPERATURES WERE WE HAVE THE FREEZE WATCH OUT TO SEE IF
A WARNING WILL BE NEEDED. -PETRUCELLI

&&

.AVIATION...THE MARINE STRATUS IS CLOSE TO KRBG. IF IT MAKES IT
INTO THERE...IT WOULD BE ONLY FOR AN HOUR OR TWO AT BEST OTHERWISE
VFR CONDITIONS WILL CONTINUE. ELSEWHERE VFR CONDITIONS ARE
EXPECTED. THE MAIN CONCERN WILL BE AREAS OF SMOKE WHICH COULD
REDUCE VISIBILITY AT TIMES IN THE KLAMATH BASIN.

&&

.PREV DISCUSSION... /ISSUED 245 AM PDT FRI AUG 31 2012/

DISCUSSION...THE LARGE SCALE CIRCULATION OVER THE PACNW THIS
MORNING IS DOMINATED BY A LARGE UPPER TROUGH CENTERED OVER BC AND
EXTENDING SOUTHWEST OVER THE PACIFIC WATERS. LITTLE COOLING WILL
BE FELT TODAY WITH THIS SYSTEM...BUT SOUTHWEST BREEZY CONDITIONS
WILL AFFECT THE EAST SIDE OF THE CASCADES. BY SATURDAY THE TROUGH
AXIS WILL BE MIGRATING ACROSS OREGON WHICH WILL ALLOW FOR SEVERAL
DEGREES OF COOLING MOST LOCATIONS. THE CONVECTIVE POTENTIAL
INCREASES A BIT...MOSTLY ACROSS THE SISKIYOUS AND WESTERN SISKIYOU
COUNTY WITH SOME INCREASED FORCING AND WE FEEL ONLY A FEW BUILDUPS
ARE ON TAP DUE TO LIMITED MOISTURE AND INSTABILITY.

BY SUNDAY THE TROUGH WILL PUSH EAST WITH A FEW DEGREES OF WARMING
LIKELY MOST AREAS. THE WEEKEND LOWS WILL BE AROUND FREEZING FOR
SOME AREAS EAST OF THE CASCADES MAINLY ACROSS NORTHERN KLAMATH AND
LAKE COUNTIES. THESE AREAS HAVE HAD THEIR SHARE OF FREEZING
CONDITIONS OVER THE PAST SEVERAL DAYS...SO THOSE WITH SENSITIVE
PLANTS IN THESE AREAS SHOULD CONTINUE TO MONITOR AND PREPARE.

A REX BLOCK PATTERN SETS UP OFF THE COAST INTO MID AND LATE NEXT
WEEK...BUT SOME SOUTHERLY FLOW WITH WEAK SHORT WAVE ENERGY LOOKS
LIKE A FAIR POSSIBILITY BEYOND ABOUT WEDS. THUNDERSTORMS COULD
POSE A CHALLENGE THURSDAY AND FRIDAY. FOR NOW WE'VE SKETCHED IN
SOME LOW-END PROBABILITIES OVER THE MOUNTAINS BUT ARE LEAVING THE
THUNDER MENTION OUT. STAVISH

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     ORZ030-031.

CA...NONE.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
     FOR PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
     FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
     PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
     FOR PZZ376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:56 AM PDTFreeze WatchMFRKlamath, Lake18 hr

Nearby

Frost Advisories in Oregon, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.